Psoriasis Exacerbated by Interferon-alpha in a Patient with Chronic Myeloid Leukemia

March 2005 | Volume 4 | Issue 2 | Case Report | 221 | Copyright © 2005

E. Ladoyanni MD, R. Nambi MD

Abstract

Interferon-alpha can exacerbate existing psoriasis and induce de novo psoriasis and psoriatic arthritits. The exact underlying mechanism is not very well understood. It is not a contraindication to treat patients with pre-existing psoriasis with interferon-alpha. In these patients interferon-alpha should be used with care and only if the potential benefits justify the potential risk. Control of psoriasis prior to initiation of interferon-alpha and simultaneous antipsoriatic therapy while on interferon-alpha are essential. We would like to report a 61-year-old male patient with stable psoriasis for over 20 years, who experienced exacerbation of his psoriasis after receiving interferon-alpha for chronic myeloid leukemia. The association between the interferon-alpha therapy and the exacerbation of his psoriasis was only recognized on rechallenge at the stage he was referred to our department.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles